Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2011, 11:17 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2011, 11:17 PM CDT (04:17 UTC)
- Expired
- Apr 11, 2011, 12:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 11:25 PM CDT | HAIL 0.5 | 12 Ne Juno, TX | PEA TO MARBLE SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 3016 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS54 KEWX 110417
SVREWX
TXC137-465-110500-
/O.NEW.KEWX.SV.W.0012.110411T0417Z-110411T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1117 PM CDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EDWARDS COUNTY...
VAL VERDE COUNTY...
* UNTIL MIDNIGHT CDT.
* AT 1112 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF LOMA ALTA...AND MOVING EAST AT 50 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE LOMA ALTA AND FLOUR MILLS.
THIS THUNDERSTORM WILL ALSO IMPACT MOTORISTS ON HIGHWAY 277 BETWEEN
LOMA ALTA AND THE JUNCTION WITH STATE HIGHWAY 55.
LAT...LON 3029 10100 3030 10085 3029 10085 3029 10061
3001 10032 2977 10080 3002 10103
TIME...MOT...LOC 0414Z 270DEG 43KT 2996 10083
$$1 follow-up statement
117
WWUS54 KEWX 110437
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT SUN APR 10 2011
TXC137-465-110500-
/O.CON.KEWX.SV.W.0012.000000T0000Z-110411T0500Z/
EDWARDS TX-VAL VERDE TX-
1137 PM CDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR VAL VERDE AND NORTHWESTERN EDWARDS COUNTIES...
AT 1136 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST
OF FLOUR MILLS...OR 15 MILES EAST OF LOMA ALTA...MOVING EAST AT 50
MPH.
THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
NORTHEASTERN VAL VERDE AND NORTHWESTERN EDWARDS COUNTIES.
HOWEVER...MOTORISTS ON HIGHWAY 277 CAN EXPECT STRONG WINDS...LARGE
HAIL...AND FREQUENT LIGHTNING.
LAT...LON 2996 10087 3009 10082 3018 10071 3029 10061
3001 10032 2977 10080
TIME...MOT...LOC 0436Z 270DEG 43KT 2996 10053
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:10 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 10, 9:10 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 910 PM CDT SUN APR 10 2011 .UPDATE... BROKEN LINE OF STRONG STORMS HAVE BEEN MOVING VERY SLOWLY EAST ACROSS NORTH CENTRAL INTO CENTRAL TEXAS. THIS LINE HAS DEVELOPED ALONG A COLD FRONT WHICH HAS SLOWED CONSIDERABLY DURING THE PAST 6 HOURS. BELIEVE THE UPPER LEVEL TROUGH TO THE WEST IS STILL DIGGING SOMEWHAT AS IT MOVES INTO WEST TEXAS...THUS THE SLOWER MOVEMENT. WE ARE STILL LARGELY CAPPED OFF WITH LARGE CIN (CONVECTIVE INHIBITIONS). AT THIS TIME FEEL THE CURRENT LINE OF CONVECTION ACROSS CENTRAL TEXAS WILL CONTINUE TO BACK BUILD SOMEWHAT TO THE SOUTHWEST WHILE THE LINE ITSELF CONTINUES SLOWLY EASTWARD. CURRENT SCENARIO SUGGESTS BROKEN LINE OF CONVECTION WILL PUSH INTO NORTHEASTERN HILL COUNTRY SHORTLY AFTER MIDNIGHT AND PUSH INTO THE I-35 CORRIDOR OVERNIGHT...AROUND 3 TO 4 AM. WITH STRONG DYNAMIC SUBSIDENCE ALOFT...STILL FEEL MUCH OF ACTIVITY WILL REMAIN BELOW SEVERE LIMITS...BUT CANNOT TOTALLY RULE OUT SOME ISOLATED SEVERE STORMS OVER THE NORTHEAST CORRIDOR LATE TONIGHT. PROBABILITIES WERE LOWERED ON THE UPDATE TIL MIDNIGHT. WILL ALSO CANCEL THE WIND ADVISORY AS WINDS HAVE LOWERED BELOW CRITERIA. && .PREV DISCUSSION... /ISSUED 637 PM CDT SUN APR 10 2011/ AVIATION... STRONG SOUTHEAST FLOW OF 15-20KTS WITH GUSTS OF 25-30KTS WILL CONTINUE THROUGH THIS EVENING IN ADVANCE OF AN APPROACHING COLD FRONT. VFR CONDITIONS WILL PREVAIL THROUGH THE MAJORITY OF THE TAF PERIOD. HOWEVER...THERE IS THE POSSIBILITY FOR ISO/SCT TSRA AHEAD OF THE FRONT GENERALLY BETWEEN 04-09Z ACROSS AREAS ALONG AND EAST OF A LINE FROM KJCT TO KERV TO KPEZ. ADDITIONALLY...THERE IS A WINDOW OF OPPORTUNITY FOR MVFR CIGS TO DEVELOP ALONG THE I-35 CORRIDOR AFTER 05Z BEFORE THE FRONT PUSHES THROUGH. SHOULD THE MVFR STRATUS DEVELOP...VFR CONDITIONS WILL RETURN BY 10-11Z IN THE WAKE OF THE FROPA. STRONG NW-NRLY WINDS OF 10-20KTS WITH GUSTS OF 25-30KTS ARE EXPECTED BEHIND THE FRONT AND PERSISTING THROUGH THE AFTERNOON HOURS. CURRENT PROJECTIONS HAVE SFC WINDS AT KDRT SHIFTING TO THE NE BY 02Z WITH THE STRONGER NW WINDS ARRIVING BY 04Z. EXPECTING A LATER ARRIVAL OF THE FRONT TO THE I-35 CORRIDOR...WITH THE INITIAL WIND SHIFT BY 07-09Z...AND THE STRONGER NW FLOW A FEW HOURS LATER. PREV DISCUSSION... /ISSUED 358 PM CDT SUN APR 10 2011/ FIRE WEATHER... RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT MONDAY FOR WESTERN PORTIONS OF THE EDWARDS PLATEAU AND RIO GRANDE VALLEY DUE TO A DRY COLD FRONT. RED FLAG WARNING IN EFFECT FROM 2 AM TO 8 PM CDT MONDAY FOR THE EASTERN PORTION OF THE EDWARDS PLATEAU AND SOUTH CENTRAL TEXAS EAST OF HIGHWAY 83. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY AFTERNOON FOR THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS AS BREEZY AND DRY SOUTHERLY WINDS DEVELOP ON THE BACK SIDE OF A SURFACE HIGH PRESSURE RIDGE. DISCUSSION... ANOTHER WARM AND BREEZY DAY WITH A PACIFIC COLD FRONT KNOCKING ON THE DOOR. RECENT MODEL SOLUTIONS HAVE BEEN A LITTLE TO PROGRESSIVE WITH THE SPEED OF THE COLD FRONT SHOWING IT ENTERING VAL VERDE COUNTY BY 18Z TODAY. HOWEVER...THE FRONT HAS BECOME NEAR PARALLEL WITH THE STEERING FLOW ALOFT...WHICH WILL STALL THE FRONT UNTIL THE SHORT-WAVE TROUGH OVER NORTHWESTERN MEXICO ROTATES AROUND THE BASE OF THE LONG-WAVE TROUGH STRETCHED ACROSS THE UPPER PLAINS STATES. ONCE THIS HAPPENS THE FRONT WILL MOVE COMPLETELY THROUGH SOUTH CENTRAL TEXAS BY MID MORNING MONDAY. THERE WILL BE A SLIGHT CHANCE FOR RAIN TONIGHT AS THE FRONT ENTERS THE AREA...WITH THE MAIN FOCUS ON THE NORTHEASTERN TIER OF COUNTIES. PREVIOUS MODEL RUNS HAD SHOWN A CHANCE FOR ISOLATED SEVERE STORMS...BUT WITH THE FRONT SLOWING THOSE CHANCES LOOK TO BE DIMINISHING. VERY LITTLE RAINFALL ACCUMULATION IS EXPECTED WITH THIS EVENT BUT SOME ISOLATED TOTALS NEAR A QUARTER OF AN INCH WILL BE POSSIBLE. THE MODELS ARE HAVING A BIT OF DIFFICULTY RESOLVING THE LOWERED HUMIDITIES BEHIND THE FRONT FOR LATER TONIGHT SO WENT WITH THE DRIER NAM12 SOLUTION AND ADJUSTED DOWN. WITH THE LOWER HUMIDITIES AND HIGHER WINDS BEHIND THE FRONT THE RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN COUNTIES AT 6 PM CDT THEN EXPANDING THE REST OF SOUTH CENTRAL TEXAS AFTER MIDNIGHT. WHILE THERE WILL BE MARGINAL IMPROVEMENT BEFORE DAYBREAK...RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT DURING THE DAY AS WIND SPEEDS INCREASE TO 15-20 MPH WITH GUST ABOVE 30 MPH. WINDS WILL BEGIN TO SHIFT BACK TO THE SOUTH ON TUESDAY AND BRING GULF MOISTURE BACK TO THE AREA. THIS INCREASE IN MOISTURE WILL ALSO HELP DAYTIME TEMPERATURES WARM BACK INTO THE 90S BY THURSDAY. LATE THURSDAY NIGHT INTO FRIDAY MORNING THE NEXT COLD FRONT WILL DIVE SOUTHWARD THROUGH THE AREA BUT SHOWS LITTLE CHANCE FOR ANY SIGNIFICANT RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 63 86 54 85 / 10 30 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 92 63 85 48 84 / 10 30 10 0 0 NEW BRAUNFELS MUNI AIRPORT 92 64 86 51 84 / 10 20 - 0 0 BURNET MUNI AIRPORT 92 57 81 51 81 / 20 20 - 0 0 DEL RIO INTL AIRPORT 97 61 87 57 87 / - 10 0 0 0 GEORGETOWN MUNI AIRPORT 93 63 82 51 83 / 20 30 - 0 0 HONDO MUNI AIRPORT 96 61 87 53 87 / 10 20 - 0 0 SAN MARCOS MUNI AIRPORT 92 64 85 51 83 / 10 30 - 0 0 LA GRANGE - FAYETTE REGIONAL 90 67 85 52 83 / 10 40 10 0 0 SAN ANTONIO INTL AIRPORT 92 66 85 55 84 / 10 20 - 0 0 STINSON MUNI AIRPORT 93 66 87 54 85 / 10 20 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 AM TO 8 PM CDT MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON... WILSON...ZAVALA. WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... LAVACA...LEE...TRAVIS...WILLIAMSON...WILSON. RED FLAG WARNING UNTIL 4 PM CDT MONDAY FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...02 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Apr 10, 11:15 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1115 AM CDT SUN APR 10 2011 TXZ171>173-183>194-202>209-217>225-228-111615- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1115 AM CDT SUN APR 10 2011 .DAY ONE...TODAY AND TONIGHT... A WIND ADVISORY HAS BEEN ISSUED FOR TODAY THROUGH 10 PM CDT THIS EVENING FOR AREAS ALONG AND EAST OF HIGHWAY 281. EXPECT AFTERNOON AND EARLY EVENING WINDS OF 20 TO 30 MPH WITH A FEW GUSTS OVER 35 MPH. A RED FLAG WARNING IS IN EFFECT FOR WESTERN PARTS OF SOUTH CENTRAL TEXAS FROM 6 PM TO 11 PM CDT FOR VERY DRY AND BREEZY CONDITIONS ASSOCIATED WITH A PACIFIC COLD FRONT. THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS THE NORTHERN HILL COUNTRY LATE TODAY...THEN EXPAND SOUTH AND EAST TONIGHT ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS ALONG THE PACIFIC COLD FRONT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH DAMAGING WINDS THE MOST LIKELY THREAT. THE GREATEST THREAT AREA WILL BE ACROSS THE EASTERN HILL COUNTRY AND AUSTIN METRO AREA PRIOR TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS MUCH OF THE AREA MONDAY IN WAKE OF THE PACIFIC COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:29 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 31 min |
| Apr 11, 12:32 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 28 min |
| Apr 11, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 23 min |
| Apr 11, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 26 min |
| Apr 11, 5:00 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 33 min |
| Apr 11, 3:26 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.